MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-2-HX-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis of apb-1-2-hx-es, lotno:226508861 visual inspection/damage location details: the axium prime coil pushwire was found to be kinked at ~1.0cm and broken but retained by release wire at ~3.2cm from proximal end.The implant coil was found to be already detached within introducer sheath.The implant coil was found to be damaged within the introducer sheath.The axium prime coil could not be pushed out from the introducer sheath for further evaluation as it was found to be stuck.No other anomalies were observed.Testing/analysis (including sem reports): the axium prime coils could not be used for resistance testing with an in-house micro catheter due to their damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ could not be confirmed as the axium prime coils could not be used for resistance testing with an in-house micro catheter due to their damaged condition.Possible contributing factors to ¿coil resistance/stuck in catheter¿ include the use of an incompatible device for delivery, severely tortuous patient anatomy, failure to hydrate the axium implant coil prior to use, and lack of continuous flush during delivery.The implant coil was found to be detached for pli-10.It is likely the break with the axium pushwire caused the implant coil to became detached.The model and lot numbers for the micro catheter were not provided; therefore, compatibility could not be assessed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that when the spring coil was being delivered, it got stuck in the middle of the microcatheter and could not be delivered further.It could be delivered after replacing the coil.There was no damage observed on the catheter.The device and any accessories were prepared as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of an amorphous, unruptured right ophthalmic artery aneurysm with a max diameter of 3.6 2.1mm and a 2mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.Additional information was received stating that the coil did come out of the introducer sheath smoothly.The catheter was a medtronic device.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19264063
Report Number9612164-2024-02168
Device Sequence Number16796448
Product Code KRD
UDI-Device Identifier00763000313791
UDI-Public00763000313791
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2026
Device Model NumberAPB-1-2-HX-ES
Device Catalogue NumberAPB-1-2-HX-ES
Device Lot Number226508861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2024
Initial Report FDA Received Date05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexMale